MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-017-01
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that black spots appeared on the fiber after a single use.The patient's condition following the procedure was stable.The issue occurred outside the patient, and the procedure was completed with another fiber.Analysis of the returned device indicated a fiber connector fracture.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.The fiber had no visible anomalies during visual inspection.Microscopic inspection found that there was no light exiting the connector face, indicating an internal connector fracture.The tip had normal degradation.Lastly, functional testing showed that the aiming beam was light and slighty distorted.The observed condition of no light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.A review of the slimline fibers hazard analysis was completed and confirmed that the event of fiber black spots was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.The device history record (dhr) confirmed that the device met all material, assembly and performance specifications.The labeling review found that the product ifu states to inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber and return it to the supplier for replacement and hold the fiber tip to a non-reflective surface and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement and the fiber face should be free of excessive pits, scratches, discoloration, or debris.Using the fiber with such defects may destroy the fiber and damage the laser.A conclusion code of cause traced to component failure was assigned to this investigation meaning an expected or random component failure without any design or manufacturing issue.

Brand Name
SLIMLINE SIS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25383142
Report Number2124215-2026-29781
Device Sequence Number15818280
Product Code GEX
UDI-Device Identifier07290109145556
UDI-Public(01)07290109145556(17)300210(10)25110295
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-017-01
Device Catalogue Number0644-017-01
Device Lot Number0025110295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight55 KG